Results 1 to 7 of 7

Thread: effects of running out of Clonadine early

  1. #1
    Distinguished Community Member
    Join Date
    Jan 2007
    Posts
    572

    Question effects of running out of Clonadine early

    Somehow, wheather I took the wrong med by mistake, Possible since I need glass's or I was shorted, I will be out of the 0.1mg of Clonadine I was prescribed for my Periperal Neuroapathy 3-4 day's early. It says not to stop taking it abrubtly. I do not know what to do. the Pharmacist at the Clinic i go to (medicaid) is ..... - if it had been my old pharmacist, she would have just given me the few I am short, it's not a narcotic - it's on label use is High blood Pressure, which I do on occasion experiance. Does anyone have any suggestions?
    Thank ya'll
    blessings
    Alex44

  2. #2
    Community Member Diandra's Avatar
    Join Date
    Oct 2006
    Location
    CT
    Posts
    98

    Default

    alex, i take clonidine and have run out of it early as well out of my own stupidity, i did not know it was an issue. i did not suffer and it was not a problem. my doc tells me the issue with stopping abruptly, for those that have high blood pressure, it makes your bp spike up. if you are taking it for PN and don't have bp issues i don't think it is much of an issue but i would check with the doctor who scripted it for you. i have been taking it because i am reducing my levels of opiates it helps with the withdrawal symptoms(jittery, nervous and tingly feelings and general feelings of withdrawal discomfort.) It helps me alot with that.

    I would just call the prescriber and tell them for reasons you are not sure, you will be a few days short and is that a problem and have them help you deal with it. i wish you the best, diandra

  3. #3
    Distinguished Community Member
    Join Date
    Jan 2007
    Posts
    572

    Default thank you diandra

    Thank you - I did not think I had much to worry about - my BP spikes once in a while - Mostly in the doc's office - White coat syndrome i guess - It is helping with the neuroapathy.
    Blessings
    Take care
    alex44

  4. #4
    Community Member Diandra's Avatar
    Join Date
    Oct 2006
    Location
    CT
    Posts
    98

    Default

    alex, i am happy to hear it is helping with your neuropathy. i think it helps some with mine too but
    it most certainly is easing the opiate withdrawal issues and i take it at night as it helps me sleep.
    good luck to you. your health issues and health system admin issues having certainly been a
    roller coaster. i hope they all even out soon. God Bless you and those you love. Diandra

  5. #5
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    S. Indiana
    Posts
    1,022

    Default

    Alex, I am glad Diandra could give you an answer so you don't have to worry about going without for a couple of days. With the warning about not stopping it is no wonder you had concerns. I hope all goes well until you get your new script.
    1979 spinal issues, 1993 lumbar microdisectomy L3-4, 1996 360 3 level lumbar fusion L2-5, 1999 open thoractomy fusion T8-9,
    2002 C3-7 herniations and T4-7 herniations, 2004 total disability, a new limited life

  6. #6
    New Community Member
    Join Date
    Oct 2006
    Posts
    10

    Default

    I hope you are able to sort out the med refills. What happened to make you run out early? Did you already run out, and if so how are you feeling?

    With clonidine, I am actually about to start a trial of stopping it to see if it is causing some weird side effects that started a little bit after I started taking it (we don't think so but we'll see). While it's stopped, I'm supposed to pay attention to if it was actually helping or not (sleep, autonomic symptoms). We are going to give it a couple of weeks to see. I'm going to skip the first dose tonight... wanted to wait until the weekend just in case.

    Like Diandra said, one of the main potential problems from stopping it abruptly is that your BP can go up. This is supposed to be particularly true for people who have been taking it regularly for a while and then stop. Do you have a way of checking your BP? You can have very high BP but not feel it -- yet it's risky.

    One thing that might reassure you is that we are actually going to try this without bothering to taper, even though I have been on it since about March, because I am on the lowest dose pill they make (0.1 mg) and am only taking it at night rather than every 12 hrs like it's sometimes dosed. Obviously, this is different for different people, but I do think you said we're on the same dose... don't know about the schedule. My situation isn't quite the same as you since I still have some left & do have refills, so we can just restart it and figure things out if I have problems. Hopefully it will not cause major issues for you.
    Mitochondrial Disease (Complex I Deficiency)--I have complicated medical issues affecting multiple organ systems.
    See http://www.umdf.org and http://www.mitoaction.org for more info on mitochondrial diseases.

  7. #7
    Distinguished Community Member
    Join Date
    Jan 2007
    Posts
    572

    Cool Clonadine - The effects of stopping suddenly

    Diandra - I have not noticed any ill effects since I had just started - I have been taking it one nite on - one night off. It is helping the Peripheral neurapathy, I plan on asking my doc for the lowest effective dose of neurontin, I was on this before but i think i ws on too high a dose as it made me loopy. I do have re-fills but the pharmacist is a ..... so i don't know how early i can get it - i see my doc on the first. I hope you are doing well, and all the best to you and yours
    Blessings
    Alex44

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.